Alert archive / Maryland / Flash Flood Warnings in 2018

Flash Flood Warning 63, NWS Baltimore/Washington

July 27, 2018Baltimore County, Harford County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 27, 2018, 5:46 PM EDT for Baltimore County, Harford County, Maryland. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 5:46 PM EDT (21:46 UTC)
Expired
Jul 27, 2018, 9:20 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, Harford County, MD

The radar

The Dover AFB radar (KDOX), 103 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:53 PM EDTFLOOD2 Sse Long Green, MDNOTCHCLIFF ROAD BLOCKED BY HIGH WATER NEAR GLEN ARM ROAD.
Jul 27, 7:26 PM EDTFLOOD2 Se Bel Air, MDPATTERSON MILL ROAD FLOODED AT INTERSECTION WITH WOODHOME DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

221 
WGUS51 KLWX 272146
FFWLWX
MDC005-025-280145-
/O.NEW.KLWX.FF.W.0063.180727T2146Z-180728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
546 PM EDT FRI JUL 27 2018

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Harford County in northern Maryland...
  East central Baltimore County in northern Maryland...

* Until 945 PM EDT.

* At 546 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the area. Up to two inches of rain have already 
  fallen near Fallston and heavy rain continues. Flash flooding is 
  expected to begin shortly.

* Some locations that may experience flooding include...
  Pikesville, Middle River, Cockeysville, Aberdeen, Havre De Grace,
  Aberdeen Proving Ground, Towson, Bel Air South, Bel Air North,
  Carney, Perry Hall, Rossville, Mays Chapel, Timonium, White Marsh,
  Fallston, Riverside, Hampton, Kingsville and Pleasant Hills.

This includes flood prone locations 
Stevenson Road at Jones Falls near Hillside Road...
Falls Road near Hillside Road at Jones Falls...
Ruxton Road near Circle Road at Roland Run...
Falls Road at Jones Falls near Old Court Road...
Beaver Dam Road at Goodwin Run...
Philadelphia Road at Gunpowder Falls...
Seminary Avenue at Roland Run near Riderwood Drive...
Glen Arm Road at Gunpowder Falls near Gunpowder Rd...
Long Green Pike at Long Green Creek...
Green Road at Little Gunpowder Falls...
Kelso Road at Stemmers Run near Golden Ring Road...
Montreal Drive at Grays Run...
Bush Chapel Road at Cranberry Run...
Mitchell Lane at Pulaski Highway...
Old Philadelphia Road at Route 715...
Erie Street at Pulaski Highway...
Juniata Street and Otsego Street...
Bel Air Road at Little Gunpowder Falls...
Route 7 at Hall Street...
Patterson Mill Road at Wheel Road...
Philadelphia Road near James Run...
Sandy Hook Road near Deer Creek...
Darlington Road at Deer Creek Road...
Conowingo Road near Bynum Run...
Southampton Road at Bynum Run...
Moores Mill Road at Bynum Run...
Foxborough Drive...
and Plumtree Road at Plumtree Run.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3965 7616 3962 7615 3959 7611 3955 7608
      3955 7605 3949 7609 3943 7604 3940 7608
      3933 7649 3941 7646 3939 7668 3947 7665
      3968 7620

$$

JE
4 follow-up statements
195 
WGUS71 KLWX 272152
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
552 PM EDT FRI JUL 27 2018

MDC005-025-280145-
/O.CON.KLWX.FF.W.0063.000000T0000Z-180728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harford MD-Baltimore MD-
552 PM EDT FRI JUL 27 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
HARFORD AND EAST CENTRAL BALTIMORE COUNTIES...

At 551 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the area. Over two inches of rain have already fallen.
Flash flooding is expected to begin shortly, and could be extremely 
significant. THIS IS A PARTICULARLY DANGEROUS SITUATION...MOVE TO 
HIGHER GROUND NOW and do not drive through areas where water covers 
the road!

Some locations that will experience flooding include...
Pikesville, Middle River, Cockeysville, Aberdeen, Havre De Grace,
Aberdeen Proving Ground, Towson, Bel Air South, Bel Air North,
Carney, Perry Hall, Rossville, Mays Chapel, Timonium, White Marsh,
Fallston, Riverside, Hampton, Kingsville and Pleasant Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3965 7616 3962 7615 3959 7611 3955 7608
      3955 7605 3949 7609 3943 7604 3940 7608
      3933 7649 3941 7646 3939 7668 3947 7665
      3968 7620

$$

JE
076 
WGUS71 KLWX 272300
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
700 PM EDT FRI JUL 27 2018

MDC005-025-280145-
/O.CON.KLWX.FF.W.0063.000000T0000Z-180728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harford MD-Baltimore MD-
700 PM EDT FRI JUL 27 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
HARFORD AND EAST CENTRAL BALTIMORE COUNTIES...

At 659 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the area. Two to four inches of rain have already 
fallen, particularly in the corridor between the Gunpowder River and 
Bel Air. Flash flooding is ongoing and could worsen with another 
round of heavy rain moving into the region.

Some locations that will experience flooding include...
Pikesville, Middle River, Cockeysville, Aberdeen, Havre De Grace,
Aberdeen Proving Ground, Towson, Bel Air South, Bel Air North,
Carney, Perry Hall, Rossville, Mays Chapel, Timonium, White Marsh,
Fallston, Riverside, Hampton, Kingsville and Pleasant Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3965 7616 3962 7615 3959 7611 3955 7608
      3955 7605 3949 7609 3943 7604 3940 7608
      3933 7649 3941 7646 3939 7668 3947 7665
      3968 7620

$$

JE
198 
WGUS71 KLWX 272350
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
750 PM EDT FRI JUL 27 2018

MDC005-025-280145-
/O.CON.KLWX.FF.W.0063.000000T0000Z-180728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harford MD-Baltimore MD-
750 PM EDT FRI JUL 27 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
HARFORD AND EAST CENTRAL BALTIMORE COUNTIES...

At 750 PM EDT, local law enforcement numerous roads closed due to 
flash flooding.

Some locations that will experience flooding include...
Pikesville, Middle River, Cockeysville, Aberdeen, Havre De Grace,
Aberdeen Proving Ground, Towson, Bel Air South, Bel Air North,
Carney, Perry Hall, Rossville, Mays Chapel, Timonium, White Marsh,
Fallston, Riverside, Hampton, Kingsville and Pleasant Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3965 7616 3962 7615 3959 7611 3955 7608
      3955 7605 3949 7609 3943 7604 3940 7608
      3933 7649 3941 7646 3939 7668 3947 7665
      3968 7620

$$

HTS
226 
WGUS71 KLWX 280120
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
920 PM EDT FRI JUL 27 2018

MDC005-025-280129-
/O.CAN.KLWX.FF.W.0063.000000T0000Z-180728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harford MD-Baltimore MD-
920 PM EDT FRI JUL 27 2018

...THE FLASH FLOOD WARNING FOR HARFORD AND EAST CENTRAL BALTIMORE
COUNTIES IS CANCELLED...

The heavy rain has ended. Flash flooding is no longer expected. Be
alert for remaining standing water and continue to follow road
closures.

LAT...LON 3965 7616 3962 7615 3959 7611 3955 7608
      3955 7605 3949 7609 3943 7604 3940 7608
      3933 7649 3941 7646 3939 7668 3947 7665
      3968 7620

$$

BKF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:23 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 27, 3:23 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
323 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front will cross the region tonight. Weak high pressure
will build over the area Saturday and Sunday. A warm front will
lift through the area Tuesday bringing a return to humid and
unsettled conditions.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe thunderstorm watch is in effect until 10 PM for the
entire forecast area. Flash Flood Watch is in effect for the
Washington-Baltimore metro area through 11 PM and Calvert and
St. Marys until 2 AM. In short, there could be hazardous driving
conditions during the evening commute with multiple heavy/strong
thunderstorms around the area.

Environment is characterized at the moment by MLCAPE of
1000-2500 J/kg and 35-45 kt of deep layer shear. These
parameters are sufficient for a severe weather threat. Storms
are currently focused in two prefrontal convergence zones -- one
over the piedmont/coastal plain, and one in the mountains.
Activity in the east may pose a bit more of a hail threat (in
addition to wind) with higher CAPE and discrete storm motions.
Activity in the mountains is organizing into a larger cluster
which may eventually pose primarily a damaging wind threat as it
progresses east across the area this evening. Before storms
grow upscale, updrafts could struggle at times due to poor mid
level lapse rates.

Precipitable water values also range from 1.5 to 2 inches. Given
somewhat unidirectional wind profiles, storms could take on a
training orientation as they gradually progress to the east.
Given the multiple foci of forcing, multiple storms are
possible in a given area too. HREF shows fairly high
probabilities of more than an inch of rain in a 3 hour period.
Even though 'worst case' rain amounts aren't all that high,
potential for locally 2-3 inches in a short time could lead to
flash flooding given the recent wet conditions.

Showers/thunderstorms will end from northwest to southeast
tonight, though some showers could linger well into the night in
southern Maryland. Some lower stratus/fog may develop
overnight, as higher dew points will lag behind in their exit.
Lows will range from the 60s to low 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
The front will stall to the south/east for Saturday with high
pressure building in across the Great Lakes. This should lead to
drying conditions and a bit less humidity. A few models indicate
a shower or storm could develop from Fredericksburg to southern
Maryland in the afternoon, but odds appear to be low. Highs
will range in the 80s. Lows Saturday night in the 60s to around
70F.

High pressure will still be north of the region on Sunday,
although some return flow will be developing. Models differ on
the amount of moisture return though, with the GFS most
aggressive. Have limited forecast to slight chance to low
chance of showers/thunderstorms become Sunday afternoon, mainly
south/west. Highs Sunday in the low to mid 80s with lows in the
60s to around 70F.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A front will begin to lift northward across our region as a warm
front Monday in response to a digging trough of low pressure over
the central U.S. A southerly flow will bring in higher moisture
levels into our area. As the trough moves into the Mississippi
Valley Tuesday, a southerly flow will increase. Showers and
thunderstorms will develop each afternoon through the long term.

The persistent trough of low pressure will be in place just to our
west Wednesday into Thursday. Additional energy filling into the
trough will spark additional showers and thunderstorms Wednesday
afternoon and again Thursday afternoon, primarily during the warmest
times of the day.

Showers and thunderstorms will develop once again Friday with a
second frontal boundary moving across the region. The transition
toward more drier weather next weekend.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Showers/thunderstorm activity this afternoon should be more
discrete and thus harder to pinpoint in the TAFs. Storms
currently over the mountains will advance eastward during the
evening, posing a better threat of gusty winds, heavy rain, and
reduced vsby/cigs. Hourly timing may be able to be added to the
TAFs as the threat organizes.

Showers/thunderstorms will end tonight, with potential for low
stratus/fog. However confidence is low at this time, and have
kept a mention of MVFR at the climatologically favored
locations.

VFR conditions are then expected under building high pressure
Saturday. Returning moisture could bring an isolated shower or
storm, mainly closer to the mountains, by Sunday afternoon, but
the chance is low.

Intermittent sub-VFR conditions could be possible with any
thunderstorms during the Monday through Friday time period. The
highest coverage of storms should be on Tuesday and Wednesday.

&&

.MARINE...
South winds will increase today, and may approach SCA for a
period this evening. However main concern is for strong to
locally severe thunderstorms with gusty winds and hail. Special
Marine Warnings will remain possible through this evening. The
storm threat will subside late tonight and winds will eventually
become west/northwest behind the front.

Winds will then be sub-SCA tonight through Sunday night with
high pressure nearby. An isolated shower or storm is possible
mainly near southern Maryland both Saturday and Sunday
afternoons.

Showers and thunderstorms will be possible each afternoon Monday
through Friday, with the highest coverage of storms occurring on
Tuesday and Wednesday. Low end SCA winds could also be possible
Tuesday through Thursday in southerly flow ahead of an approaching
mid-upper level trough.

&&

.TIDES/COASTAL FLOODING...
A significant tidal departure remains near the mouth of the
Susquehanna River. There is a freshwater contribution from
upstream flooding, enhanced by releases from Conowingo Dam.
Thus, Havre de Grace forecasts carry a greater than normal
level of uncertainty, as the water level will greatly depend
upon streamflow. Have allowed the advisory to expire since
upstream readings are decreasing and we are heading into the
lower astronomical tide. However, additional advisories may
eventually be required.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 11 PM EDT this evening for DCZ001.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ004>006-
     011-013-014-016-503>508.
     Flash Flood Watch until 2 AM EDT Saturday for MDZ017-018.
     Coastal Flood Advisory until 3 PM EDT this afternoon for
     MDZ508.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ052>055-
     057-505-506.
WV...None.
MARINE...None.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...KLW
AVIATION...ADS/KLW
MARINE...ADS/KLW
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Jul 27, 1:56 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
156 PM EDT Fri Jul 27 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281800-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
156 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect through 10 PM this
evening. Some thunderstorms may produce large hail and damaging
winds.

A Flash Flood Watch is in effect for the outlook area with the
exception of Spotsylvania County for this afternoon and evening.
Showers and thunderstorms producing heavy rainfall rates may
result in scattered instances of flooding/flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and evening. Please
relay severe weather and flooding reports to the National Weather
Service.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-281800-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
156 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect through 10 PM this
evening. Some thunderstorms may produce large hail and damaging
winds.

A Flash Flood Watch is in effect for the Baltimore and Washington
DC Metropolitan areas late this afternoon and evening. Showers and
thunderstorms producing heavy rainfall rates may result in
scattered instances of flooding/flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and evening. Please
relay severe weather and flooding reports to the National Weather
Service.

In the hours before

Local storm report, Jul 27, 5:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
530 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     2 E UPPERVILLE          38.99N  77.84W
07/27/2018                   LOUDOUN            VA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF JOHN MOSBY HIGHWAY
            AND ROKEBY ROAD.

&&

EVENT NUMBER LWX1801225

DH
Local storm report, Jul 27, 5:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     2 NW BROKEN HILL        38.77N  77.73W
07/27/2018                   FAUQUIER           VA   911 CALL CENTER

            TREE DOWN BLOCKING THE 5300 BLOCK OF OLD ALEXANDRIA
            TURNPIKE.

&&

EVENT NUMBER LWX1801226

DH
Local storm report, Jul 27, 5:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
533 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     2 ENE AIRLIE            38.77N  77.75W
07/27/2018                   FAUQUIER           VA   911 CALL CENTER

            TWO TREES DOWN WITH MOTORIST TRAPPED BETWEEN NEAR THE
            INTERSECTION OF OLD BUST HEAD ROAD AND FOSTERS FORK
            ROAD. NO INJURIES.

&&

EVENT NUMBER LWX1801227

DH
Local storm report, Jul 27, 5:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 SSW BALTIMORE         39.28N  76.62W
07/27/2018  M1.25 INCH       BALTIMORE CITY     MD   PUBLIC

            HALF DOLLAR SIZE HAIL AT ORIOLES PARK.

&&

EVENT NUMBER LWX1801228

DH
Local storm report, Jul 27, 5:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     ROXBURY MILLS           39.25N  77.05W
07/27/2018                   HOWARD             MD   DEPT OF HIGHWAYS

            TREE DOWN ON MD 97 SOUTH OF ROXBURY MILL RD.

&&

EVENT NUMBER LWX1801229

SMZ
Local storm report, Jul 27, 5:45 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 ESE BALLENGER CREEK   39.36N  77.39W
07/27/2018                   FREDERICK          MD   BROADCAST MEDIA

            TREE DOWN BLOCKING MD-355 NEAR BALL ROAD.

&&

EVENT NUMBER LWX1801230

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:06 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 6 more17 hr
Jul 27, 2:42 PM EDTSevere Thunderstorm WarningLWXCharles23 min
Jul 27, 2:44 PM EDTFlash Flood WarningLWXSaint Mary's4 hr
Jul 27, 3:09 PM EDTSevere Thunderstorm WarningLWXCharles, Saint Mary's31 min
Jul 27, 3:21 PM EDTAreal Flood WarningLWXWashington114 min
Jul 27, 3:45 PM EDTSevere Thunderstorm WarningLWXSaint Mary's30 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington59 min
Jul 27, 4:52 PM EDTRiver Flood WarningLWXMontgomery7 hr
Jul 27, 4:52 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll38 min
Jul 27, 4:58 PM EDTAreal Flood WarningLWXBaltimore, City of Baltimore4 hr
Jul 27, 5:01 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery44 min
Jul 27, 5:17 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore28 min
Jul 27, 5:25 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll20 min
Jul 27, 5:27 PM EDTAreal Flood WarningLWXHarford4 hr
Jul 27, 5:38 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore47 min
Jul 27, 5:42 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Jul 27, 6:28 PM EDTAreal Flood WarningLWXBaltimore4 hr

Nearby

Flash Flood Warnings in Maryland, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.